My dr didn't call me back today, and I can't imagine having to tolerate this horrible itching another time around. Since i itch badly during withdrawal, and I'm again itching badly when I take methadone, I'm considering just switching to percocet and withdrawing off it.
Five years ago I took myself off oxcycontin with no symptoms, and I've come off vicodin and ultram just as easily. I don't understand why methadone is such a bugger. My assumption is that percocet would be easier for me to tolerate weaning off if, at least in the itch department. Since I've been on opiates nearly non-stop for 11 years, and the last time I weaned off was 7 years ago, I could be completely wrong. But I have to try something while I wait for a response from my doctor.
i agree with coming off percocet is much eazier then coming off methadone. i had a eazier time coming off herion then methadone im still on methadone and im only on 5mgs and tried to come off 3 times now and i cant i know everyones like it only 5mgs but that 5mgs keeps me from being sick but thats just me maybe it will work but i dont know all u can do is try it but i think maybe u should go to rehab and come off the methadone. well let me know how u do maybe u can help me get off the methadone.
I was taking anywhere from 80-100mg a day of methadone for about 1 1/2 years, and all of it was without a doctors prescription. I had used it to stop taking oxycontin and a cocaine addiction. At first I was taking 40mg a day, but in order for me to curb the constant craving for that reaccuring high, I continuely upped my dose over a few months to where I needed at least 60mg and like I said most of the time 8-10 pills a day, usually taken once a day, sometimes I would split my dose but rarely. I finally got health insurance and found an addiction specialist who helped me taper down to 30mgs over about 5 months, I also was taking clonidine and librium to help. I then went to say the head doctor of this office who convinced me to switch over to suboxone, I was worried because I had heard both good and bad stuff about it. I started at 8mg per day, and tapered it 2mg each month. So on month 4 I was only taking 2mg for 3 weeks and then off. I still take clonidine for my blood pressure and it does help with the w/d, I also take extended release xanax for my anxiety disorder, and for my knee and hip pain use a compounded pharmaceutical gel called KGCL, ketaminegabapentenclonidinelidocaine, and it works so well for me. Suboxone isnt for everyone and shouldnt be taken for any longer than needed. If your only at 5mg, I would just start taking small pieces away from that 5mg until your taking a half, and so on. I just wanted you to hear my story with methadone and suboxone, and some people do a 21 day detox with suboxone and maybe that would work with you. I know how methadone is, and I understand that 5mg in the morning is what wakes you up and allows you to feel somewhat normal, but you will need to either taper that down by pieces, stay at 5mg for undetermined amount of time, or cold turkey it, or switch over to suboxone, which I would say should be your last resort option. I was really comfortable while taking it for the most part but some people really have problems when coming off of it, so it shouldnt be taken lightly. Whatever your choice I wish you good luck, and if you ever need anything send me a message and Id be glad to help out.
I have a feeling even if you switch over perocet you will still go threw withdrawal.Methadone is much harsher to come off of .I would look into sub if you want to use something to get off of it .Using one narcotic to get off another is a very bad cycle to get into .It is totally addictive behavior I did it for years .This was the only time I have done it differently. So far so good .I am almost a year clean.You can do this it is going to be sooooo hard but soooooo worth it.
Yes, ditto to what avisg told you --- I notice you are making quite a few different posts - -- Please keep letting us know where you are in your addiction and recovery - --- I am currently using Sub to get off the opiates and I think it is great - --- Unlike some though, I can tell you that it is not totally painless - --- probably no method is -- but Sub has been extremely helpful tome to get clear of a 10 year Oxy addiction. I am in day 8 of using Sub and expect that by another week or 10 days I will be totally clean and clear -- I wish you the very best oceanfamily -- I know from your other posts that you are very depressed and hurting --- Just keep posting - - as you already know there is help on this site - -- -please, however, just stay with one or two posts - -- We are here for you.
I just answered one of your other posts ,in the future it really helps ask questions on the same thread . .It get hard to keep track if you don't LOL. So you are dependant not an addict still using one pill to come off of another is not a good thing to do .Also it is a sign of addictive behavior so I would be careful. Sub can also be used for pain management so it my be the best fit for you ,look into it ...
when you take ANYTHING that is opiate based for a long period of time. You WILL have withdrawl there is no maybe. It just depends on the dose. i'm in Canada and don't need health insurance for a Addictions specialist. But, ive been on methadine for EIGHT years and its been hell during that time i was still using (been clean 3yrs, from EVERYTHING)it is hard cause it is a crutch even if you don't want to admit it. If I could tell someone going on Meth anything. It would be not to do it. Go through the withdrawl dont prolong the inevitable and waste your life like me. 21 days of hell means a life time of health.An if nothing else. It builds CHARACTER!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.